MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number TSCF-35-80-15
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a drain placement using a safe-t-j fixed core wire guide, the wire frayed as the end of the wire stretched off while the physician was pulling it out of the pigtail catheter.The device was removed and it appeared that two ends of the wire were exposed from the exterior coating.A second device was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, specifications, and a visual inspection/dimensional verification of the returned device were conducted during the investigation.The device was returned in a used and damaged condition.There is a 90 degree bend approximately 30cm from the proximal tip of the wire guide.There is elongation of the coil starting approximately 72cm from the proximal tip.At this point, about 3cm of the mandril wire is protruding from the coil.At 76cm from the proximal tip, about 6cm of safety wire protrudes from the coil.The distal weld is not present.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The device manufacturing record was reviewed and no notable gaps in production or processing controls were noted.A review of the device history record showed two relevant nonconformances, but the nonconforming devices were detected and scrapped in quality control, there is not enough evidence to suggest additional nonconforming devices in house or in the field.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the possible root cause was determined to be known inherent risk of device.Since the distal solder is missing, it is possible that the distal end of the wire guide snagged on something, potentially tortuous patient anatomy.This then caused stress on the safety wire during its withdrawal, causing it to separate from the distal tip.Distal tip separation is a known inherent risk of using wire guides.The appropriate personnel were notified about this event.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Additional information: a2-a4 updated based on additional information received.B5: hhs/fda sus voluntary event report mw 5077530 received on 11jun2018.The customer also stated that there is resistance when pulling the guidewire from the drain and there is a noticeable kink in the wire after removal.D11:cook medical needle biopsy chiba 18g x 10cm; argon skater 10fr x 25cm hydrophilic coated locking pigtail.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.(b)(4).
 
Event or Problem Description
See h10.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7559889
Report Number1820334-2018-01651
Device Sequence Number1262144
Product Code DXQ
UDI-Device Identifier00827002005273
UDI-Public(01)00827002005273(17)230117(10)8439434
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTSCF-35-80-15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer06/07/2018
08/16/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date06/28/2018
09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10